Alert archive / Montana / River Flood Watches in 2011
River Flood Watch 13, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood watch at Jun 5, 2011, 5:32 AM MDT. It took effect at Jun 5, 2011, 3:00 PM MDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2011, 5:32 AM MDT (11:32 UTC)
- In effect from
- Jun 5, 2011, 3:00 PM MDT
- Expired
- Jun 11, 2011, 5:32 AM MDT
- In force
- 6 days
- Issued by
- NWS Great Falls, MT
- Flood severity
- None
The river
Written for the forecast point Milk River near Harlem (HRLM8).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06154100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
042 WGUS65 KTFX 051132 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 532 AM MDT SUN JUN 5 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN NORTH CENTRAL MONTANA... MILK RIVER NEAR HARLEM .RECENT PRECIPITATION AND ALSO INCREASED SNOWMELT IS CAUSING WATER LEVELS TO RISE. WARMER TEMPERATURES TODAY WILL CAUSE CONTINUED SNOWMELT. FLOOD STAGE COULD BE EXCEEDED THIS EVENING. IN ADDITION THE NEXT STORM SYSTEM WILL BRING ADDITIONAL RAINFALL TO THE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT WITH THE POTENTIAL FOR HEAVY RAINFALL. THIS COULD LEAD TO FURTHER INCREASES IN WATER LEVELS THROUGH MIDWEEK. THE SEGMENTS IN THIS PRODUCT ARE RIVER FORECASTS FOR SELECTED LOCATIONS IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS LIVING ALONG OR PLANNING ACTIVITIES NEAR RIVERS AND SMALL STREAMS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR THE DEVELOPMENT OF THIS WEATHER SITUATION. BE PREPARED TO TAKE IMMEDIATE ACTION IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTZ047-060232- /O.NEW.KTFX.FL.A.0013.110606T0000Z-000000T0000Z/ /HRLM8.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 532 AM MDT SUN JUN 5 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WATCH FOR THE MILK RIVER NEAR HARLEM * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 4:30 AM SUNDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 21.0 FEET. * MODERATE FLOODING IS POSSIBLE. * FORECAST...FLOOD STAGE MAY BE REACHED AT THIS EVENING. $$
1 follow-up statement
668 WGUS65 KTFX 051551 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 951 AM MDT SUN JUN 5 2011 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH CENTRAL MONTANA... MILK RIVER NEAR HARLEM .THE FLOOD WATCH FOR THE MILK RIVER NEAR HARLEM HAS BEEN UPGRADED TO A FLOOD WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTZ047-051651- /O.CON.KTFX.FL.A.0013.110605T2100Z-000000T0000Z/ /HRLM8.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 951 AM MDT SUN JUN 5 2011 THE FLOOD WATCH CONTINUES FOR THE MILK RIVER NEAR HARLEM * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 9:30 AM SUNDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 21.0 FEET. * MODERATE FLOODING IS POSSIBLE. * FORECAST...FLOOD STAGE MAY BE REACHED AT LATE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood watch went out at Jun 5, 5:13 AM MDT, 19 minutes earlier.
Area forecast discussion, Jun 5, 5:13 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 513 AM MDT SUN JUN 5 2011 UPDATED AVIATION DISCUSSION .DISCUSSION... TODAY THROUGH TUESDAY...THE WEATHER WILL CONTINUED SETTLED TODAY BUT IT BECOMES MORE INTERESTING MONDAY INTO TUESDAY. AN UPPER RIDGE WILL KEEP THE AREA DRY TODAY INTO TONIGHT. A COOL FRONT FROM CANADA WILL SPREAD SOUTH OVER THE PLAINS THIS AFTERNOON INTO TONIGHT. SOME MOISTURE COULD DEVELOP NORTH OF THE FRONT MONDAY MORNING BUT CHANCES FOR PRECIPITATION LOOK RATHER SLIM. MODELS ARE IN DECENT AGREEMENT IN TAKING AN UPPER LOW OVER THE GREAT BASIN MONDAY AFTERNOON INTO SOUTH CENTRAL MONTANA TUESDAY MORNING AND THEN INTO NORTHEAST MONTANA TUESDAY AFTERNOON. MOISTURE AHEAD OF THE UPPER LOW WILL INCREASE OVER THE AREA MONDAY NIGHT THEN CONTINUE THROUGH TUESDAY. INSTABILITY OVER MONTANA WILL INCREASE MONDAY AFTERNOON AND BECOME FAIRLY STRONG OVER CENTRAL MONTANA. MEANWHILE WIND SHEAR WILL BECOME FAVORABLE FOR STRONG THUNDERSTORMS MONDAY AFTERNOON THEN CONTINUE INTO MONDAY EVENING. WOULD LIKE TO SEE STRONGER LIFT TO GO ALONG WITH THE INSTABILITY BUT STILL EXPECT AT LEAST A FEW SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING ESPECIALLY OVER CENTRAL MONTANA. IT STILL LOOKS LIKE A WET PERIOD LATE MONDAY NIGHT INTO TUESDAY. HAVE INCREASED RAINFALL TOTALS SOME BUT EMBEDDED CONVECTION COULD RESULT IN LOCALLY HIGHER AMOUNTS. WITH THE COOLER AIRMASS OVER THE NORTH ON MONDAY HAVE LOWERED HIGH TEMPERATURES A FEW DEGREES FROM EARLIER VALUES. ALSO LOWERED HIGH TEMPERATURES ON TUESDAY ON THE ORDER OF 5 DEGREES DUE TO EXPECTED PRECIPITATION AND COOLING UPSLOPE FLOW. SOME GUIDANCE SUGGESTS EVEN COOLER TEMPERATURES WITH HIGHS ONLY IN THE RANGE OF 45 TO 55 DEGREES OVER THE PLAINS. BLANK TUESDAY NIGHT THROUGH SUNDAY...MEDIUM RANGE MODELS CONTINUE TO KEEP A LONGWAVE UPPER LEVEL TROUGH OVER THE WESTERN U.S. THROUGH THE REMAINDER OF NEXT WEEK...WITH UNSETTLED AND COOLER THAN AVERAGE CONDITIONS PERSISTING. WITHIN THIS BROADER PATTERN...MODELS ARE IN REASONABLE AGREEMENT WITH PERIOD BEGINNING WITH A SMALLER SCALE UPPER LOW LIFTING OUT TO THE NE FROM EASTERN MT TUESDAY NIGHT WHILE ANOTHER LOW QUICKLY DROPS IN BEHIND THIS SYSTEM FROM BC INTO WA AND OR WED AND WED NIGHT BEFORE LIFTING NE ACROSS ID AND MT THURSDAY AND FRIDAY. PRECIPITATION WRAPPING AROUND THE BACKSIDE OF THE EASTERN MT LOW TUESDAY NIGHT WILL CONTINUE TO BE WIDESPREAD OVER EASTERN ZONES EARLY TUESDAY NIGHT BEFORE DIMINISHING AS THIS SYSTEM PULLS AWAY FROM THE REGION. SCATTERED SHOWERS AND LATE DAY THUNDERSTORMS WILL PERSIST THROUGH NEXT WEEK WITH THE TRACK OF THE NEXT SYSTEM LIKELY BRINGING BEST CHANCES FOR PRECIPITATION TO WESTERN AND SOUTHWEST MT. TEMPERATURES WILL BE AROUND 10-15 DEGREES BELOW SEASONAL AVERAGES FOR EARLY JUNE THROUGH MID WEEK BEFORE GRADUALLY WARMING BACK CLOSER TO AVERAGE BY THE WEEKEND. HOENISCH && .AVIATION... UPDATED 1200Z. UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION THROUGH TONIGHT. MID TO HIGH LEVEL MOISTURE WILL STREAM INTO THE REGION FROM THE SW...BRINGING OCCASIONAL BROKEN CLOUDS AS LOW AS 12000-15000 FT. WINDS TO REMAIN GENERALLY LIGHT WITH SOME AREAS INCREASING TO 10-15KTS THIS AFTERNOON. WEAK BOUNDARY WITH A WIND SHIFT WILL DROP SOUTH THROUGH NORTH CENTRAL MT LATE THIS AFTERNOON AND EVENING...SHIFTING WINDS TO NORTH THEN VEERING TO EAST OVERNIGHT. HOENISCH && .HYDROLOGY... WATER IS FLOWING FROM THE SPILLWAY AT GIBSON RESERVOIR. THIS WILL GRADUALLY INCREASE WATER FLOWS ALONG THE SUN RIVER OVER THE NEXT FEW DAYS. TEMPERATURES WILL WARM TO WELL ABOVE AVERAGE LEVELS TODAY WITH HIGHER ELEVATION TEMPERATURES ALSO STAYING ABOVE FREEZING AT NIGHT BEGINNING TONIGHT AND CONTINUING THROUGH MONDAY NIGHT. THIS WILL LIKELY TRIGGER INCREASED SNOWMELT FROM THE SIGNIFICANT LATE SEASON SNOWPACK THAT EXISTS AT HIGHER ELEVATIONS WITH RIVER AND STREAM LEVELS INCREASING LATER THIS WEEKEND THROUGH EARLY NEXT WEEK IN RESPONSE TO THE INCREASED RUNOFF. SHOWERS AND THUNDERSTORMS WILL LIKELY BRING LOCALLY HEAVY PRECIPITATION TO PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA MONDAY NIGHT AND TUESDAY WITH ANOTHER STORM SYSTEM POTENTIALLY BRINGING ADDITIONAL PRECIPITATION TO THE REGION THURSDAY AND FRIDAY OF NEXT WEEK. RIVER LEVELS ARE INCREASING ON THE MILK RIVER AT HARLEM AND WILL ISSUE A FLOOD WATCH FOR LATER TODAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 78 52 76 51 / 0 10 40 60 CTB 76 50 69 47 / 0 10 60 80 HLN 81 54 80 51 / 0 0 40 60 BZN 82 50 82 48 / 0 0 20 60 WEY 70 33 68 34 / 0 0 30 50 DLN 79 48 78 45 / 0 0 30 60 HVR 79 54 77 54 / 0 10 20 60 LWT 78 52 76 51 / 0 0 20 60 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS AFTERNOON BEAVERHEAD...BROADWATER... CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...GALLATIN...JEFFERSON...LIBERTY... MADISON...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. AREAL FLOOD WARNING UNTIL FURTHER NOTICE FOR CASCADE...FERGUS...JUDITH BASIN...CHOUTEAU...HILL...BLAINE AND MEAGHER COUNTIES. FLOOD WARNING FOR THE MISSOURI RIVER NEAR ULM FROM SATURDAY EVENING THROUGH THIS EVENING. FLOOD WATCH FOR THE BIG HOLE RIVER NEAR MELROSE AND THE MILK RIVER NEAR HARLEM FROM THIS AFTERNOON UNTIL FURTHER NOTICE. && SHORT TERM...BLANK LONG TERM...HOENISCH AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 5, 4:29 AM MDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 429 AM MDT SUN JUN 5 2011 MTZ011>013-047-050-051-054-061030- HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- 429 AM MDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE. WARMER TEMPERATURES TODAY WILL RESULT IN INCREASED SNOWMELT AND LIKELY RISING WATER LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A THREAT OF THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS MONDAY AFTERNOON AND EVENING. A WEATHER SYSTEM WILL BRING RAIN MONDAY NIGHT INTO TUESDAY NIGHT WITH SOME AREAS LIKELY RECEIVING HEAVY RAINFALL. ADDITIONAL PRECIPITATION IS LIKELY FROM ANOTHER STORM SYSTEM LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008>010-014-015-044>046-048-049-052-053-055-061030- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JEFFERSON-BROADWATER-GALLATIN- 429 AM MDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT UNTIL FURTHER NOTICE. WARMER TEMPERATURES TODAY WILL RESULT IN INCREASED SNOWMELT AND LIKELY RISING WATER LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A THREAT OF THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS MONDAY AFTERNOON AND EVENING. A WEATHER SYSTEM WILL BRING RAIN MONDAY NIGHT INTO TUESDAY NIGHT WITH SOME AREAS LIKELY RECEIVING HEAVY RAINFALL. ADDITIONAL PRECIPITATION IS LIKELY FROM ANOTHER STORM SYSTEM LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:49 AM MDT | River Flood Warning | TFX | Blaine | 13 days |
| Jun 5, 1:23 PM MDT | Areal Flood Warning | TFX | Hill | 11 days |
| Jun 5, 1:41 PM MDT | River Flood Watch | TFX | 54 hr |
Nearby
River Flood Watches in Montana, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.